# SDR CA130821004

- Difficulty date: August 21, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bowl
- Condition: Damaged
- Location: Carburetor
- Part time: 60 hours
- Component: Carburetor
- Component part number: AVX1041641
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTS FLYING AT 8500 FT AND ENGINE STARTED RUNNING ROUGH.  LEANING DID NOT HELP AND CAUSED A SLIGHT POWER DROP.  PILOT CHOSE TO LAND AND WHEN REDUCING THROTTLE THE ENGINE ALMOST QUIT.  LOW POWER SETTINGS WERE MAINTAINED BY PUMPING THE THROTTLE, SUPPLYING FUEL WITH THE CARBS ACCELERATOR PUMP.  A SAFE LANDING WAS PERFORMED, AND THE CARBBURETOR WAS REPLACED AND THE ENGINE RAN FINE.  WE PUT THE CARBBURETOR ON OUR TEST STAND AND THE IDLE WAS ROUGH, WITH A 30 RPM RISE AND POSITIVE SHUTOFF.  THE ENGINE WOULDN`T ACCELERATE OVER 1500 RPM AND WAS VERY ROUGH. THE CARBURETOR WAS DISASSEMBLED AND THE HOLLOW STEEL MIXTURE CONTROL SLEEVE WAS FOUND ABOUT 50 DEGREES TO THE RT OF WHERE IT SHOULD NORMALLY BE, THERE IS A NOTCH IN THE SLEEVE THAT SHOULD FACE THE NOZZLE.  THE SLEEVE COULD BE ROTATED WITH GENTLE FINGER PRESSURE AND WITH TENSION WAS PULLED OUT OF THE ALUMINUM BOWL ASSY.  THIS MISALIGNMENT CAUSED THE FUEL FLOW INTERUPTION TO THE ENGINE.  THE CARBURETOR IS BEING RETURNED TO THE MFG FOR FURTHER INSPECTION.
